Funnel Cloud, Robeson
- When
- September 16, 3:30 PM EST to 3:32 PM EST
- Where
- Robeson County, Raemon
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.640, -79.103 (the zone’s center; the record gives no point)
Spotter reported a funnel cloud.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 16, 1:35 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 235 PM EDT THU SEP 16 2004 .SHORT TERM...(TONIGHT THROUGH SATURDAY)... CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE NOSING INTO THE CWA FROM THE NORTHEAST...WHILE PRESSURE DROPS ENCROACHING FROM THE SOUTHWEST FROM THE BROAD CIRCULATION OF TROPICAL STORM IVAN. THE EFFECTS OF IVAN WILL ONCE AGAIN BE THE STORY FOR THE FORECAST PERIOD. WITH THE ETA STILL HOPELESSLY CONFUSED...FOLLOWED TPC GUIDANCE ALONG WITH THE GFS WHICH IS SIMILAR TO TPC FOR THIS PACKAGE. THE TREND HAS BEEN TO MOVE THE REMNANTS OF IVAN INTO THE VA. NC. TN. VICINITY BY SATURDAY EVENING. WITH THIS IN MIND...THE TREND IS TO DECREASE POPS AND QPF THROUGHOUT THE EVENT. SEVERAL FACTORS TO CONSIDER INCLUDE THE ACTUAL PLACEMENT OF THE STORM AND BEING DISPLACED FROM THE BEST FORCING...DRY AIR GETTING ENTRAINED INTO THE SYSTEM FROM THE WEST...WHICH SEEMS TO BE HAVING AN IMPACT ALREADY...AND THE WEAKENING OF THE STORM THROUGH TIME. CHANCE POPS WILL SUFFICE THROUGH THE PERIOD WITH THE EXCEPTION OF TOMORROW WHEN CONDITIONS WARRANT LIKELY FROM A WEST TO EAST PROGRESSION THROUGHOUT THE DAY. AFTER THIS...THE CENTER JOGS TO THE NORTH AND THE AFOREMENTIONED DRY AIR BEGINS TO MOVE INTO THE AREA. WILL USE HPC QPF GRIDS. WILL ISSUE AN ESF FOR THE POTENTIAL OF FLOODING THROUGH THE PERIOD. A TORNADO WATCH HAS ALREADY BEEN ISSUED UNTIL 9 PM THIS EVENING FOR THE SC COUNTIES. I WOULD EXPECT A NUMBER OF THESE TO BE ISSUED THROUGH SATURDAY AS IVAN SPINS DOWN. USED THE GFS FOR TEMPERATURES...WITH READINGS GENERALLY A CATEGORY BELOW NORMS WITH ALL THE MOISTURE AROUND. && .LONG TERM(SUNDAY THROUGH THURSDAY)... THE CLOSED CIRCULATION OF THE REMNANTS OF IVAN CONTINUES TO WEAKEN TO AN OPEN WAVE FOR SUNDAY. THIS WAVE IS ORIENTED ALONG THE COAST FROM THE NE TO SW. THIS TROUGH FLATTENS OUT TO A E/NE FLOW THROUGH THE PERIOD FROM A 1031 MB HIGH TO THE NORTH AND HURRICANE JEANNE TO THE SOUTH. ALL OF THE ABOVE FACTORS WARRANT AT LEAST CHANCE POPS THROUGH THE PERIOD. CLIMATOLOGY SHOULD HOLD FINE THROUGH THE PERIOD FOR TEMPERATURES AS THERE WILL BE NO ADVECTION OF AIR MASSES REGARDLESS OF HOW THE EVENTS UNFOLD. && .AVIATION... GRADIENT WINDS EXPECTED TO REMAIN LIGHT AS REMNANTS OF IVAN PASS TOO FAR TO THE WEST TO CAUSE ANY INC IN SPEED OVERNIGHT...JUST SOME VEERING IN DIRECTION. CIGS WILL GENERALLY BE AROUND 1KFT WITH THE EXCEPTION OF A DRY SLOT COMING ACROSS FROM THE S THROUGH ABOUT 00Z OR SO. HAVE INCLUDED GUST T-STORMS IN FLO AND CRE DUE TO TORNADO WATCH. NO OBS COMING FROM MYR AND WILL CONTINUE A NIL TAF. && .MARINE... DUE TO THE CONTINUING UNCERTAINTY OVER THE INTERACTION BETWEEN IVAN AND JEANNE AND HOW IT WILL ALL PAN OUT...HAVE LOW CONFIDENCE BEYOND SATURDAY FOR WINDS AND SEAS. FOR THE NEXT COUPLE OF DAYS...GFS IS NOT TOO FAR OFF OF TPC GUIDANCE SO WILL NOT STRAY MUCH FROM THOSE NUMBERS. WAVEWATCH LOOKS GOOD NEXT COUPLE OF DAYS ALSO. BEYOND THIS...WILL TRY TO FOLLOW OFFICIAL TRACKS AS CLOSELY AS POSSIBLE WHILE KEEPING IN LINE WITH SURROUNDING OFFICES. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...TORNADO WATCH THROUGH 9 PM EDT ALL ZONES. MARINE...TORNADO WATCH FOR AMZ254 AND AMZ256 THROUGH 9 PM EDT. && SHORT TERM...SHK AVIATION...MBB MARINE...REK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 450 AM EDT THU SEP 16 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-170930- BLADEN NC-BRUNSWICK NC-COLUMBUS NC-DARLINGTON SC-DILLON SC- FLORENCE SC-GEORGETOWN SC-HORRY SC-MARION SC-MARLBORO SC- NEW HANOVER NC-PENDER NC-ROBESON NC-WILLIAMSBURG SC- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 450 AM EDT THU SEP 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY THERE IS A MODERATE RISK FOR RIP CURRENTS FOR THE SOUTHEAST AND EAST FACING BEACHES. THIS INCLUDES THE BEACHES FROM SURF CITY TO CAPE FEAR AND FROM OCEAN ISLE BEACH TO THE SOUTH SANTEE RIVER. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE DAY. THERE IS A POTENTIAL THAT A FEW AREAS EXPERIENCE LOCALIZED FLOODING FROM THE STRONGER STORMS...OTHERWISE THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE FRIDAY THROUGH SATURDAY AS SCATTERED SHOWERS AND THUNDERSTORMS AFFECT THE REGION. LOCALIZED FLOODING WILL BE POSSIBLE AND A FLOOD WATCH MAY BE NEEDED FOR A PORTION OF THE CAROLINAS. ALSO...THERE MAY BE ENOUGH SHEAR PRESENT TO PRODUCE ISOLATED TORNADOES ON FRIDAY...ESPECIALLY FOR THE PEE DEE REGION AND LOCATIONS WESTWARD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM PFAFF
The Wilmington radar (KLTX), 95 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 funnel cloud. Local standard time, as filed.
Spotter reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423642.